# SDR 2018FA0000351

- Difficulty date: August 26, 2018
- Submitted: August 31, 2018
- Operation: General aviation
- Aircraft: N118FN
- Make and model: Lear 35A
- Aircraft serial: 118
- Aircraft time: 17,936 hours, 12,009 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: J, A

## Discrepancy

SHORTLY AFTER TAKEOFF, CREW NOTICED A SLIGHT ODOR, AND WHAT APPEARED TO BE WISPS OF SMOKE COMING FROM DIVAN AREA IN AFT CABIN.  QRH PROCEDURES FOR SMOKE/FUMES FOLLOWED, PIC IMMEDIATELY BEGAN DUMPING FUEL, TURNED OFF SPECIAL MISSION POWER AND DIRECTED SIC TO TURN OFF AIR CONDITIONING.  SMOKE CONDITION IMPROVED; NO MORE SMOKE NOTED.  DECLARED AN EMERGENCY WITH ATC, ASKED FOR TURN TO DIRECT DOWNWIND FOR LANDING RWY 25.  DUMPED APPROXIMATELY 1500 POUNDS OF FUEL, SECURED FUEL DUMP SWITCHES, COMPLETED APPROACH AND BEFORE LANDING CHECKLISTS, LANDED RWY 25 FROM VISUAL STRAIGHT-IN, TAXI BACK UNEVENTFUL. END ~ MAINTENANCE COULD NOT DUPLICATE DISCREPANCY ON GROUND; SOURCE OF SMELL REMAINS UNKNOWN. AIRCRAFT HAS FLOWN 4.4 HOURS SINCE THE EVENT WITHOUT ANY FURTHER ISSUES.
